Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 204, NWS Tulsa, OK

August 8, 2012Choctaw County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 8, 2012, 8:02 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2012, 8:02 PM CDT (01:02 UTC)
Expired
Aug 8, 2012, 9:00 PM CDT
In force
58 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Choctaw County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 192 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 8:03 PM CDTTSTM WND DMGBoswell, OKPOWER LINES DOWN IN DOWNTOWN BOSWELL. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
2485 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WUUS54 KTSA 090102
SVRTSA
OKC023-127-090200-
/O.NEW.KTSA.SV.W.0204.120809T0102Z-120809T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
802 PM CDT WED AUG 8 2012

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
  SOUTHWESTERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 900 PM CDT

* AT 759 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
  OF SOPER...MOVING SOUTHEAST AT 15 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SOPER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3394 9594 3412 9594 3416 9586 3416 9579
      3420 9578 3423 9574 3387 9548 3387 9551
      3389 9551 3388 9555 3392 9556 3393 9559
      3388 9569 3389 9575 3386 9577 3386 9582
TIME...MOT...LOC 0102Z 326DEG 14KT 3409 9575

$$
2 follow-up statements
567 
WWUS54 KTSA 090140
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
840 PM CDT WED AUG 8 2012

OKC127-090150-
/O.CAN.KTSA.SV.W.0204.000000T0000Z-120809T0200Z/
PUSHMATAHA OK-
840 PM CDT WED AUG 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PUSHMATAHA COUNTY
IS CANCELLED...

LAT...LON 3394 9594 3401 9594 3411 9589 3413 9575
      3409 9564 3399 9558 3393 9559 3388 9569
      3389 9575 3386 9577 3386 9582
TIME...MOT...LOC 0140Z 326DEG 14KT 3393 9573

$$

OKC023-090200-
/O.CON.KTSA.SV.W.0204.000000T0000Z-120809T0200Z/
CHOCTAW OK-
840 PM CDT WED AUG 8 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
WESTERN CHOCTAW COUNTY...

AT 836 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF UNGER...MOVING SOUTHEAST AT 15 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3394 9594 3401 9594 3411 9589 3413 9575
      3409 9564 3399 9558 3393 9559 3388 9569
      3389 9575 3386 9577 3386 9582
TIME...MOT...LOC 0140Z 326DEG 14KT 3393 9573

$$
307 
WWUS54 KTSA 090155
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
855 PM CDT WED AUG 8 2012

OKC023-090205-
/O.EXP.KTSA.SV.W.0204.000000T0000Z-120809T0200Z/
CHOCTAW OK-
855 PM CDT WED AUG 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHOCTAW COUNTY EXPIRES
AT 900 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3394 9594 3401 9594 3411 9589 3413 9575
      3409 9564 3399 9558 3393 9559 3388 9569
      3389 9575 3386 9577 3386 9582
TIME...MOT...LOC 0155Z 326DEG 14KT 3388 9569

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 6:25 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 8, 6:25 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
625 PM CDT WED AUG 8 2012

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SCATTERED STRONG TO SEVERE STORMS ALONG WITH MULTIPLE
OUTFLOW BOUNDARIES WILL CONTINUE TO RESULT IN ERRATIC
WIND DIRECTIONS AND SPEEDS FOR THE NEXT SEVERAL HOURS.
THUNDERSTORMS NEAR THE KMLC TAF SITE WILL GRADUALLY
DIMINISH AFTER 02Z...WITH ADDITIONAL STORMS POTENTIALLY
IMPACTING THE KFYV/KXNA SITES FROM THE NORTH BY 01-02Z.
EXPECT PERIODIC MVFR/IFR CONDITIONS IN AND NEAR STORMS.
MOST OF THE ACTIVITY SHOULD WEAKEN AFTER 06Z. A COLD
FRONT WILL MOVE THROUGH THE REGION THURSDAY MORNING
AND COULD RESULT IN A FEW LATE AFTERNOON STORMS FOR
KMLC/KFSM.

&&

.PREV DISCUSSION... /ISSUED 343 PM CDT WED AUG 8 2012/

DISCUSSION...
ONGOING CONVECTION WILL MAINTAIN A RISK OF DAMAGING DOWNBURST
WINDS ACROSS SE OK AND WESTERN AR INTO SUNSET...WITH ATTENTION
THEN TURNING TO EXPANDING CONVECTION ACROSS THE CENTRAL PLAINS.
THIS CONVECTION WILL BE FORCED BY A RESPECTABLE MID LEVEL WAVE FOR
EARLY AUGUST...AND LIKELY DEVELOP SOUTH AND EASTWARD AFTER SUNSET.
GIVEN THE DEEPLY MIXED AND NOT-YET OVERTURNED BOUNDARY LAYER IN
PLACE ACROSS NE OK...THE CONVECTION WILL HAVE A GOOD CHANCE OF
DEVELOPING INTO THE REGION. THE SOUTHWARD EXTENT SHOULD BE LIMITED
BY THE ONGOING CONVECTION AND ITS EFFECTS ON STABILIZING THE
BOUNDARY LAYER. THIS SCENARIO IS LARGELY SUPPORTED BY THE 18Z NAM
AND HRRR OUTPUT.

THE COLD FRONT ASSOCIATED WITH THE PASSING WAVE WILL MOVE INTO NE
OK BY SUNRISE THURSDAY...AND THROUGH MUCH OF THE FORECAST AREA BY
SUNSET THURSDAY. STORM CHANCES WILL RESIDE ALONG AND SOUTH OF THE
BOUNDARY PRIMARILY DURING THE AFTERNOON HOURS ON THURSDAY.
NOTICEABLY DRIER AND COOLER AIR WILL FOLLOW THE FRONT AND BRING
TEMPS NEAR NORMAL FRIDAY AND SATURDAY. RAINFALL FOOTPRINTS...OR
LACK THEREOF...MAY LARGELY AFFECT THE DEGREE OF COOLING GIVEN THE
VERY WARM GROUND TEMPS AND LACK OF CLOUD COVER BEHIND THE FRONT.

UPPER RIDGING WILL ATTEMPT TO EXPAND BACK EASTWARD OVER THE
WEEKEND...THOUGH IT LOOKS TO BE SUPPRESSED FURTHER SOUTH AND NOT
HAVE AS STRONG AS INFLUENCE AS RECENTLY. SOUTHERN PERIPHERY OF A
PASSING WAVE MAY SUPPORT PRECIP LATE SUNDAY INTO
MONDAY...OTHERWISE NO SIGNIFICANT PRECIP CHANCES ARE NOTED UNTIL
POSSIBLY JUST BEYOND THIS FORECAST TIME FRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL  105  75 100  69 /  20  30   0  10
FSM  103  78 104  70 /  70  30  20  10
MLC  102  74 103  69 /  60  30  20  10
BVO  104  69  99  64 /  20  30   0  10
FYV   92  67  97  64 /  30  40  10  10
BYV   98  70  95  66 /  30  50  10  10
MKO  104  73 102  69 /  50  40   0  10
MIO  100  71  97  68 /  20  40   0  10
F10  104  75 102  70 /  40  30  10  10
HHW  100  75 103  73 /  30  30  30  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...18
Hazardous weather outlook, Aug 8, 5:05 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT WED AUG 8 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT WED AUG 8 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND PORTIONS OF NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ONGOING THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON HAVE BEEN
STRONG TO SEVERE AT TIMES... WITH SOME PRODUCING DAMAGING WINDS.
ADDITIONAL DEVELOPMENT WILL BE POSSIBLE INTO TONIGHT. A STRONG
UPPER WAVE WILL TRAVERSE THE EASTERN PORTION OF THE AREA AFTER
SUNSET WHICH WILL PROVIDE SUPPORT FOR ADDITIONAL DEVELOPMENT. THE
STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY
RAINFALL... WITH RATES UP TO 2 INCHES PER HOUR. THIS WILL CREATE A
DANGER FOR LOCALIZED FLASH FLOODING.

WHERE IT HAS NOT RAINED... DANGEROUS HEAT WILL CONTINUE. DANGEROUS
FIRE WEATHER CONDITIONS WILL ALSO CONTINUE IN THESE AREAS AS WELL.
THERE ARE ALREADY SEVERAL LARGE WILDFIRES ONGOING. ANY STORMS
CLOSE TO THESE MAY ACTUALLY HAMPER FIRE FIGHTING EFFORTS WITH
STRONG AND CHAOTIC OUTFLOW WINDS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.

EXTENDED DISCUSSION...
NORTHWEST FLOW ALOFT WILL MAINTAIN A CHANCE FOR THUNDERSTORMS
THROUGH THE DAY THURSDAY... AS A COLD FRONT MOVES THROUGH THE
AREA. HIGH PRESSURE WILL BUILD BEHIND THE FRONT THURSDAY NIGHT AND
BRING DRY WEATHER ONCE AGAIN. THE DRIER CONDITIONS AND INCREASED
WINDS ASSOCIATED WITH THE FRONTAL PASSAGE WILL LEAD TO AN ELEVATED
THREAT OF RAPID FIRE SPREAD FOR THURSDAY AND FRIDAY. ANOTHER FRONT
WILL TRY TO MOVE INTO THE AREA ON SUNDAY... THEN STALL OUT. THAT
WILL PROVIDE A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 8, 5:59 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
559 PM CDT WED AUG 8 2012

OKZ057-058-062-063-082345-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-
559 PM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN CRAIG...NORTHERN DELAWARE...NORTHEASTERN MAYES AND
     SOUTHWESTERN OTTAWA

AT 559 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER AFTON...MOVING
SOUTHEAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS NEAR VINITA
ALSO MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...JAY...CHLOETA...ZENA...CLEORA...GROVE...BERNICE...
AFTON...FAIRLAND...VINITA...KETCHUM...SPAVINAW...STRANG...
PENSACOLA...LANGLEY...DISNEY...SPAVINAW STATE PARK...BERNICE STATE
PARK...CHEROKEE STATE PARK...DISNEY LITTLE BLUE STATE PARK AND HONEY
CREEK STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3646 9461 3634 9512 3672 9530 3679 9481
TIME...MOT...LOC 2259Z 322DEG 11KT 3668 9494
Special weather statement, Aug 8, 6:45 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
645 PM CDT WED AUG 8 2012

OKZ049-090015-
PUSHMATAHA OK-
645 PM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHERN PUSHMATAHA

AT 646 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
FINLEY...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ANTLERS...CORINNE...DELA...RATTAN...
MOYERS...FINLEY...KOSOMA...OLETA AND KELLOND.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.

LAT...LON 3416 9525 3416 9569 3438 9566 3444 9551
TIME...MOT...LOC 2346Z 327DEG 14KT 3431 9554
Special weather statement, Aug 8, 7:22 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT WED AUG 8 2012

OKZ059-064-090045-
CREEK OK-PAWNEE OK-
722 PM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CREEK AND EASTERN PAWNEE

AT 721 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
MANNFORD...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MANNFORD.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

SPECIAL NOTE TO AREA FIRE FIGHTERS... THIS STORM WILL RESULT IN A
SHIFTING WIND PATTERN AND POSSIBLY BRIEF GUSTS OF 40 TO 50 MPH.

LAT...LON 3612 9651 3619 9642 3616 9630 3608 9630
      3600 9641
TIME...MOT...LOC 0021Z 314DEG 9KT 3612 9640
Special weather statement, Aug 8, 7:24 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
724 PM CDT WED AUG 8 2012

OKZ062-063-068-090100-
CHEROKEE OK-DELAWARE OK-MAYES OK-
724 PM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHERN CHEROKEE

IN NORTHEAST OKLAHOMA
     SOUTHWESTERN DELAWARE AND SOUTHEASTERN MAYES

AT 724 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
SALINA...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...LEACH...PEGGS...LOCUST GROVE...ROSE...SALINA
AND SNOWDALE STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3610 9482 3600 9521 3631 9521 3636 9500
TIME...MOT...LOC 0024Z 344DEG 18KT 3625 9507
Special weather statement, Aug 8, 7:42 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
742 PM CDT WED AUG 8 2012

OKZ064-090115-
CREEK OK-
742 PM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL CREEK

AT 740 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF SILVER CITY...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SILVER CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

SPECIAL NOTE TO AREA FIRE FIGHTERS... THIS STORM WILL RESULT IN A
SHIFTING WIND PATTERN AND POSSIBLY BRIEF GUSTS OF 40 TO 50 MPH.
RADAR INDICATED THAT THE STORM HAS PRODUCED SEVERAL DOWN BURSTS WITH
WINDS SPREADING OUT IN ALL DIRECTIONS FROM THE CELL...BUT THE
PRIMARY SURGE WAS HEADING TOWARD THE SOUTH-SOUTHWEST.

LAT...LON 3586 9636 3589 9659 3610 9650 3607 9633
TIME...MOT...LOC 0040Z 011DEG 19KT 3602 9645
Special weather statement, Aug 8, 7:46 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
746 PM CDT WED AUG 8 2012

OKZ049-053-090130-
CHOCTAW OK-PUSHMATAHA OK-
746 PM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     CHOCTAW AND SOUTHWESTERN PUSHMATAHA

AT 746 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KOSOMA TO 8 MILES NORTHWEST OF BOSWELL...MOVING
SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...HUGO...GAY...GOODLAND...BOSWELL...UNGER...SOPER...
MESSER...KENT...SPEER...APPLE...ANTLERS...DELA...RATTAN...MOYERS...
FINLEY...KOSOMA...OLETA...KELLOND...EUBANKS AND HUGO LAKE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3388 9586 3396 9595 3412 9594 3416 9598
      3416 9579 3432 9578 3443 9559 3414 9524
      3392 9556 3393 9559 3388 9569 3389 9575
      3386 9577 3386 9581
TIME...MOT...LOC 0046Z 319DEG 18KT 3431 9560 3411 9594

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:22 PM CDTSpecial Weather StatementTSACreek23 min
Aug 8, 7:24 PM CDTSpecial Weather StatementTSAMayes36 min
Aug 8, 7:42 PM CDTSpecial Weather StatementTSACreek33 min
Aug 8, 7:46 PM CDTSpecial Weather StatementTSAChoctaw44 min
Aug 8, 9:56 PM CDTSpecial Weather StatementTSARogers34 min
Aug 9, 3:50 PM CDTSevere Thunderstorm WarningTSAChoctaw55 min
Aug 9, 4:41 PM CDTSpecial Weather StatementTSAChoctaw34 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.